Alert archive / Idaho / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood watch at Aug 4, 2011, 1:55 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2011, 1:55 PM MDT (19:55 UTC)
- Expired
- Aug 4, 2011, 10:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
675 WGUS65 KPIH 041955 FFAPIH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MDT THU AUG 4 2011 IDZ018-022-023-025-031-032-050400- /O.NEW.KPIH.FF.A.0003.110804T1955Z-110805T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAWTOOTH MOUNTAINS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...MALAD CITY... OAKLEY...ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS... WAYAN...MONTPELIER...GEORGETOWN...PARIS...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...CAREY...ARCO...CHALLIS...MACKAY 155 PM MDT THU AUG 4 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IDAHO AND SOUTHEAST IDAHO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IDAHO...BIG AND LITTLE WOOD RIVER REGION...LOST RIVER/PAHSIMEROI AND SAWTOOTH MOUNTAINS. IN SOUTHEAST IDAHO...CARIBOU HIGHLANDS... SOUTH CENTRAL HIGHLANDS AND WASATCH MOUNTAINS/IDAHO PORTION. * UNTIL 10 PM MDT THIS EVENING * STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THESE STORMS COULD PRODUCE HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS. LOCALIZED FLOODING OF ROADS AND SMALL CREEKS WILL BE POSSIBLE UNDERNEATH THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ VALLE
1 follow-up statement
231 WGUS65 KPIH 050412 FFAPIH FLOOD WATCH NATIONAL WEATHER SERVICE POCATELLO ID 1012 PM MDT THU AUG 4 2011 IDZ018-022-023-025-031-032-050515- /O.EXP.KPIH.FF.A.0003.000000T0000Z-110805T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAWTOOTH MOUNTAINS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...MALAD CITY... OAKLEY...ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS... WAYAN...MONTPELIER...GEORGETOWN...PARIS...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...CAREY...ARCO...CHALLIS...MACKAY 1012 PM MDT THU AUG 4 2011 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IDAHO AND SOUTHEAST IDAHO HAS EXPIRED. SCATTERED THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS AND SNAKE PLAIN OF SOUTHEAST IDAHO FOR SEVERAL HOURS YET TONIGHT....BUT THE RAIN FALL FROM ANY ONE OF THESE STORMS IS GENERALLY LESS THAN ONE QUARTER INCH. LOCALIZED PONDING OF WATER ON ROAD WAYS IS STILL POSSIBLE AND MOTORISTS SHOULD DRIVE WITH CAUTION. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 1:30 PM MDT, 25 minutes earlier.
Area forecast discussion, Aug 4, 1:30 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 130 PM MDT THU AUG 4 2011 .DISCUSSION... SHORTWAVE TROUGH IS BEGINNING TO PUNCH INTO THE REGION THIS AFTERNOON. THUNDERSTORM ACTIVITY IS DEVELOPING ACROSS THE AREA. CELL MOVEMENT APPEARS TO BE RATHER LOW...FACTORING IN THE AMOUNT OF MOISTURE PRESENT AND ANTICIPATED THUNDERSTORM COVERAGE...WILL LIKELY ISSUE A FLASH FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS WHERE THE THREAT FOR THUNDERSTORMS AND HEAVY RAIN IS MOST LIKELY. ALONG WITH THE HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THUNDERSTORMS GIVEN THE INSTABILITY...ADDED LIFT FROM THE TROUGH AND HIGH MOISTURE. MUCH OF THIS ACTIVITY SHOULD DIMINISH THIS EVENING...ALTHOUGH MODELS ARE SUGGESTING THAT A FEW SHOWERS COULD PERSIST THROUGH THE OVERNIGHT HOURS INTO FRIDAY MORNING. THUNDERSTORMS REMAIN POSSIBLE THROUGH THE WEEKEND DUE TO RESIDUAL MOISTURE HANGING AROUND THE REGION. COVERAGE SHOULD GRADUALLY DECREASE EACH DAY AND THE BEST CHANCES REMAIN IN THE CENTRAL MOUNTAINS INTO MONTANA. ALTHOUGH...LATEST MODEL RUN IS TRYING TO SHOW SOME ISOLATED COVERAGE OVER THE EASTERN HIGHLANDS AS WELL. RIDGE BEGINS TO BUILD OVER THE REGION NEXT WEEK. IF THIS OCCURS...THEN CHANCES FOR THUNDERSTORMS SHOULD DECREASE SUBSTANTIALLY AS MOISTURE IS PUSHED AWAY FROM THE AREA. SEASONABLE TEMPERATURES ARE STILL EXPECTED DURING THE FORECAST. VALLE && .AVIATION...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. LOOK FOR LOCALLY HEAVY RAINFALL. ALSO...EXPECT GUSTY AND ERRATIC WINDS IN AND AROUND THUNDERSTORMS. WYATT && .FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AS A WEAK FRONT MOVES THROUGH. LOOK FOR ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY MAINLY OVER HIGHER TERRAIN. EXPECT ISOLATED CONVECTION ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS OVER THE WEEKEND. HIGH PRESSURE WILL BUILD IN DURING NEXT WEEK BRINGING DRIER CONDITIONS AS THE WEEK PROGRESSES. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING IDZ018-022-023-025-031-032. &&
Hazardous weather outlook, Aug 4, 4:13 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MDT THU AUG 4 2011 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 413 AM MDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THIS AFTERNOON OVER ALL OF CENTRAL AND EASTERN IDAHO. STRONG WIND...AND POSSIBLY DAMAGING WIND...WILL DEVELOP WITH THESE STORMS. HAIL AND HEAVY DOWNPOURS WILL ALSO ACCOMPANY THESE THUNDERSTORM CELLS. THE FREQUENT DANGEROUS LIGHTNING...HAIL...AND STRONG WIND WILL CONTINUE INTO FRIDAY MORNING WITH CLEARING DEVELOPING LATE AND MOVING FROM WEST TO EAST ACROSS CENTRAL AND EASTERN IDAHO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER THE HIGHLANDS AND CENTRAL IDAHO MOUNTAINS ALONG THE IDAHO-MONTANA BORDER FOR THE BULK OF THIS PERIOD. EXPECT NEAR NORMAL SEASONAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:19 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Franklin | 2 hr |
| Aug 4, 2:30 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Aug 4, 2:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 47 min |
| Aug 4, 3:21 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 39 min |
| Aug 4, 3:33 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| Aug 4, 3:57 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 48 min |
| Aug 4, 4:19 PM MDT | Areal Flood Advisory | PIH | Bingham | 2 hr |
| Aug 4, 4:27 PM MDT | Special Weather Statement | PIH | Minidoka | 48 min |
| Aug 4, 4:44 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 46 min |
| Aug 4, 4:48 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln, Minidoka | 42 min |
| Aug 4, 4:51 PM MDT | Special Weather Statement | PIH | Madison | 39 min |
| Aug 4, 5:23 PM MDT | Special Weather Statement | PIH | Power | 52 min |
| Aug 4, 5:25 PM MDT | Special Weather Statement | PIH | Bonneville | 50 min |
| Aug 4, 5:41 PM MDT | Special Weather Statement | PIH | Fremont | 49 min |
| Aug 4, 5:42 PM MDT | Severe Thunderstorm Warning | PIH | Power | 48 min |
| Aug 4, 5:46 PM MDT | Special Weather Statement | PIH | Custer | 44 min |
Nearby
Flash Flood Watches in Idaho, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.